Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Dec 13, 2022, 6:04 AM CST for Brown County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2022, 6:04 AM CST (12:04 UTC)
- Expired
- Dec 13, 2022, 6:17 AM CST
- In force
- 13 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 70 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 3:58 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 10.8
The text
As transmitted.
543
WFUS54 KSJT 131204
TORSJT
TXC049-131245-
/O.NEW.KSJT.TO.W.0009.221213T1204Z-221213T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
604 AM CST Tue Dec 13 2022
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Northwestern Brown County in west central Texas...
* Until 645 AM CST.
* At 604 AM CST, a severe thunderstorm capable of producing a tornado
was located over Byrds, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
May around 615 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3182 9920 3193 9920 3208 9896 3208 9892
3194 9883 3193 9882
TIME...MOT...LOC 1204Z 240DEG 39KT 3190 9906
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
sn1 follow-up statement
462
WWUS54 KSJT 131217
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
617 AM CST Tue Dec 13 2022
TXC049-131226-
/O.CAN.KSJT.TO.W.0009.000000T0000Z-221213T1245Z/
Brown TX-
617 AM CST Tue Dec 13 2022
...THE TORNADO WARNING FOR NORTHWESTERN BROWN COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 AM CST for west central
Texas.
LAT...LON 3182 9920 3193 9920 3208 9896 3208 9892
3194 9883 3193 9882
TIME...MOT...LOC 1215Z 240DEG 39KT 3197 9892
$$
AWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Dec 13, 5:35 AM CST, 29 minutes earlier.
Area forecast discussion, Dec 13, 5:35 AM CST, 29 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 535 AM CST Tue Dec 13 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 218 AM CST Tue Dec 13 2022 A couple of lines of convection are currently making their way through our area early this morning. So far, the activity is weaker than what was expected, but we will keep an eye on these as they make their way east. This activity will continue through 2 or so hours after sunrise, affecting areas mainly east of a Brownwood to Junction line after 6 AM this morning. Although little, if any, severe weather is expected with these storms, they will be capable of brief heavy rainfall, gusty winds, and occasional lightning. Much drier, and somewhat cooler air will move in behind the Pacific front responsible for these storms today, on gusty west winds of 20 to 30 mph. Temperatures will warm into the low to mid 60s for the most part, and skies will clear from west to east, clearing out for most of the area by late morning or early afternoon. For the overnight hours tonight, quieter weather is expected, with winds diminishing to less than 10 mph under clear skies. With clear skies, lighter winds, and dry air moving in, lows Wednesday morning will be much cooler than we have had for over a week, with temperatures falling into the upper 30s to lower 40s. && .LONG TERM... (Tuesday night through next Sunday) Issued at 228 PM CST Mon Dec 12 2022 Temperatures will be trending cooler through the end of this week and into the weekend. The only rain chances are with slight chance PoPs for the far southeastern part of our area Saturday, and again Sunday night. On Wednesday, an upper low will be over southeastern South Dakota, with a large upper trough extending south across the Plains and Texas. The upper low will eventually track into the upper Midwest by Friday. Temperatures Wednesday will be 6-12 degrees cooler than Tuesday. Breezy west-northwest winds are expected, aided by mixing effects with the stronger wind field aloft around the around the base of the large upper trough. Raised temperatures a little from what the NBM has for highs, given the ample sunshine expected with some downsloping component to the winds. Sunny skies are expected for our area Thursday, with mostly clear to partly cloudy skies Friday. Highs Thursday will range from around 50 in the Big Country, to the upper 50s in our far southern counties. Highs Friday will range from the upper 40s in some of our northern counties, to the mid 50s along the I-10 corridor. The approach of a weak shortwave trough on Saturday, combined with overrunning low- level moisture, will bring a slight chance of showers to the far southeastern part of our area. With increased cloud cover on Saturday, highs are expected to range from the lower to mid 40s in the Big Country, to around 50 along the I-10 corridor. Temperatures should be a little warmer Sunday with less cloud cover and a return of southeast and south winds. The far southeastern part of our area will have a slight chance of showers Sunday night with possible approach of another shortwave trough. Temperatures look to be a little warmer Monday with some sunshine and southwest to west winds. Just beyond the range of the current forecast, the global models indicate the potential for a strong/possibly arctic front to surge south across our area on Tuesday. This is one of the items we will be monitoring in the forecast looking into next week. && .AVIATION... (12Z TAFS) Issued at 535 AM CST Tue Dec 13 2022 Thunderstorms have moved east of the KABI, KSJT, and KSOA terminals early this morning. KBBD and KJCT may be affected by some showers through the next couple hours, and have a mention of VCSH to cover this possibility. KSOA, KBBD, and KJCT are also dealing with intermittent MVFR CIGs and will for another 1 to 2 hours as well. After which, all sites will become VFR, remaining there through the rest of the forecast period. Winds will increase to around 15 knots later this morning, with gusts to around 25 knots from late morning through the afternoon hours. Winds will diminish to 10 knots or less after 00Z tonight, remaining light through the overnight hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 39 55 32 / 10 0 0 0 San Angelo 64 40 57 33 / 10 0 0 0 Junction 69 41 61 32 / 20 10 0 0 Brownwood 67 40 58 31 / 40 0 0 0 Sweetwater 61 37 55 32 / 0 0 0 0 Ozona 62 39 56 33 / 0 0 0 0 Brady 66 42 57 35 / 30 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...20 LONG TERM....19 AVIATION...20
Hazardous weather outlook, Dec 12, 2:50 PM CST, 15 hours 14 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 250 PM CST Mon Dec 12 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-132100- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 250 PM CST Mon Dec 12 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk for severe thunderstorms tonight north of Interstate 20 and a marginal risk for severe thunderstorms farther south across northern portions of the Concho Valley and Heartland counties. The main hazards will be large hail and damaging winds, although an isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Dec 13, 3:24 AM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
324 AM CST Tue Dec 13 2022
TXZ066-114-128-139-131030-
Runnels TX-Shackelford TX-Callahan TX-Coleman TX-
324 AM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of Callahan, Coleman,
eastern Shackelford and eastern Runnels Counties through 430 AM
CST...
At 324 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Us-283 Near The Callahan-
Shackelford County Line to near Rowena. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coleman, Ballinger, Clyde, Albany, Baird, Santa Anna, Cross Plains,
Moran, Novice, Putnam, Burkett, Dudley, Glen Cove, Ibex, Voss,
Rowden, Silver Valley, Rowena, Atwell and Eula.
This includes Interstate 20 between Mile Markers 298 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3252 9909 3251 9911 3208 9912 3208 9920
3161 9921 3161 10009 3208 9977 3209 9963
3229 9963 3278 9930 3296 9910
TIME...MOT...LOC 0924Z 257DEG 24KT 3256 9940 3166 9999
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SNSpecial weather statement, Dec 13, 4:46 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
446 AM CST Tue Dec 13 2022
TXZ139-131130-
Coleman TX-
446 AM CST Tue Dec 13 2022
...A strong thunderstorm will impact portions of central Coleman
County through 530 AM CST...
At 445 AM CST, Doppler radar was tracking a strong thunderstorm near
Voss, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coleman, Santa Anna and Valera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 AM CST for west central
Texas.
&&
LAT...LON 3161 9968 3167 9971 3177 9966 3196 9920
3178 9920
TIME...MOT...LOC 1045Z 236DEG 29KT 3169 9963
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
snThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:24 AM CST | Special Weather Statement | SJT | Callahan, Coleman | 66 min |
| Dec 13, 3:46 AM CST | Tornado Warning | SJT | Coleman, Runnels | 44 min |
| Dec 13, 4:24 AM CST | Tornado Warning | SJT | Brown, Callahan, Coleman | 51 min |
| Dec 13, 4:46 AM CST | Special Weather Statement | SJT | Coleman | 44 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.